Swollen ankles can occur with some PD medications (amantadine and pramipexole are examples), and this swelling is often accompanied by redness of the skin. You may also have swelling in your legs for other medical reasons, and it is important to discuss these with your doctors.View Thread
Dear Mr. Riley I am sorry you are having such difficulties, but I do not think these symptoms are related to Parkinson's Disease. I would suggest you bring these concerns to your neurologist.View Thread
Dear monroe63, Pain affects about 30% of people with PD. If your PD is worse on the right side, this is likely at least partially, a parkinson symptom, and may respond to your PD medications. You may need to talk to your doctor about how to adjust the timing and dose of your drugs.View Thread
Dear Millie Thank you for your note. Stage II Parkinson's Disease means that you have symptoms on both the right and left side of the body. Stage III means you have developed some balance problems. We do not use staging very often to predict disability, because there we cannot predict how fast or slow people will change.
If you want a general number about time from progression to disability, I think it would be safe to say that most patients do not seek this status until after 10-15 years after the first symptom.
Lastly, your doctor may not want to talk about disability, because of fear that it would make you very sad. At your next visit, tell your doctor that it is OK to talk about these things - you really need to know.View Thread
Dear AN_25646 I am sorry to read about your mother. I think you have just about all the device and mobility tools covered. Consider talking with a social worker to see if there may be other services available to help you and your mother adjust to this new life.View Thread
Dear LadyHana I am sorry to read of your difficult time. It sounds like you have dyskinesia when your levodopa levels are high, and restlessness when they are low. I think it is reasonable for you to contact your doctor with a request to go back to the previous regimen. That way things may calm down a bit, and you may be able to reduce your levodopa as you increase the Requip. Often people are able to reduce levodopa, after Requip dosages exceed 10 mg per day.
This approach will allow you some rest while being evaluated fro DBS.
One last thing: you may be tired from low blood pressure. Please check it sitting and one minute after standing. If it drops, let your doctor know.View Thread
Dear sunshine49 I think your dad needs to have a sleep study to determine if he has sleep apnea. If so, the doctors can likely find a cpap machine to help with his breathing and his dry mouth.
You are also correct that memory problems may occur in Parkinson's Disease, but I would not say this is a given. I am hopeful that if your father is better rested, his memory will get much betterView Thread
Dear monpeduto If he notices that his handwriting is worse at the end of his dosing interval - or when his medication is not working as well, it may be that, increasing the dosage or taking it more frequently will be helpful. In addition there are other medications that a neurologist may wish to add to enhance the efficacy of the madapar.View Thread
Dear Kozzy There seems to be a lot going on here. I would suspect she does have the surgery in the back of her mind, and that is a reasonable worry. She may also be on a lot of medication. Hopefully, this may be reduced after her surgery.
I would also check her blood pressure sitting and standing, and suspect she will need to increase her fluid intake. That may help her stamina, and keep her from the cycle of good day followed by badView Thread
Rapid blood pressure change is a difficult problem for some people with PD. Certainly, carbidopa/levodopa and amantadine can lower blood pressure, and low blood pressure is also a symptom of PD. In addition, patients with mobility problems may reduce fluid intake to reduce the risk and frequency of voiding and possible incontinence.
I would suggest these steps: 1) check your mom's fluid intake, and try to increase her water intake. See if you can make the daily fluid intake fairly consistent. 2) review all of her medications for possible blood pressure lowering effects 3) If she has swelling (with redness) of her legs. That may be a side effect of amantadine - and you would want to discuss discontinuing this drug with her neurologist 4) check her blood pressures sitting and standing just prior to and 2 hours after taking levodopa. If there is a major change (the first check will likely be the higher one) your doctor may need to make some changes in her dosing times, to keep her blood level of this drug - and her blood pressure - more constant.View Thread
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.